Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 265, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 28, 2016, 3:50 PM CDT for Bell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 28, 2016, 4:20 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 46 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WUUS54 KFWD 282050
SVRFWD
TXC027-282145-
/O.NEW.KFWD.SV.W.0265.160628T2050Z-160628T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BELL COUNTY IN CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARKER
HEIGHTS...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3091 9783 3101 9789 3113 9775 3108 9760
3087 9763
TIME...MOT...LOC 2049Z 014DEG 17KT 3107 9769
HAIL...1.00IN
WIND...60MPH
$$
581 follow-up statement
456
WWUS54 KFWD 282120
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT TUE JUN 28 2016
TXC027-282128-
/O.CAN.KFWD.SV.W.0265.000000T0000Z-160628T2145Z/
BELL TX-
420 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND MOVED TO THE EAST OF THE WARNED AREA. THEREFORE THE WARNING
HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3091 9783 3101 9789 3113 9775 3108 9760
3087 9763
TIME...MOT...LOC 2117Z 014DEG 17KT 3093 9773
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 328 PM CDT TUE JUN 28 2016 .DISCUSSION... Scattered to numerous thunderstorms have developed this afternoon across most of North and Central Texas, especially along and south of I-20. This activity should continue through sunset, gradually tapering off in terms of both coverage and intensity. Areas that have been less affected by thunderstorms remain unstable with over 2000 J/KG of SBCAPE present in an uncapped environment. Very little forcing is required to send parcels above their LFC in this environment, and outflow boundaries from ongoing convection have been more than sufficient for generating new thunderstorms. Strong downburst winds remain the primary hazard with inverted-V profiles in place. The strongest measured wind gusts with this activity have generally been around 40 mph thus far, but an isolated stronger to borderline severe storm cannot be ruled out through late afternoon or early evening. Otherwise, isolated flooding is still a concern with generally slow storm motions of less than 10 mph and efficient rainfall-producing thunderstorms with PWs of around 2 inches across Central TX. Overnight will be quiet and dry as activity loses fuel from daytime heating and eventually dissipates. The remainder of the week looks hot and dry as upper ridging builds into the area from the west/southwest. An upper trough is forecast to move into the eastern US, dragging a weak cold front into the Central Plains. This front is expected to stall across parts of KS and OK on Thursday and Friday, bringing numerous chances for showers and storms for areas well to our north. We will need to keep a close eye on this activity as we remain in weak northwest flow aloft, which means there is a low but non-zero chance that some of this activity could skirt our northern tier of counties along the Red River, primarily on Thursday night and Friday morning. Have opted not to include PoPs at this time but will continue to monitor trends in the guidance. At this time, it seems there is little in the way of support for an MCS to either move (or propagate via new cell development) into our area. Steering flow aloft should be weak and the better LLJ and associated moisture transport support for a backbuiding MCS will be displaced to our northwest. The Independence Day weekend looks dry as well, but it should be a couple degrees warmer than Wed-Fri. DFW and Waco seem likely to reach 100 degrees for the first time this year at some point in the next week, although light to calm winds are generally more favorable for seeing the temperature rise rapidly rather than the currently forecast 10-15 mph. Sunday and Monday look like the most likely candidates as 850mb temperatures are forecast to be in the 22-24C range. This is certainly cause for concern with heat index values in excess of 105 expected on both Sunday and Monday, and possibly even on Saturday as well. With conditions near Heat Advisory criteria and many outdoor activities expected for the holiday weekend, heat headlines will likely be needed for this time frame. -Stalley && .AVIATION... /ISSUED 1253 PM CDT TUE JUN 28 2016/ Isolated thunderstorms have developed early this afternoon near the Metroplex, and in greater concentration to the southwest in the vicinity of a remnant outflow boundary south of an Eastland to Hillsboro to Athens line. For the Metroplex sites, the present anticipation is for convection to remain more isolated in nature through the remainder of the afternoon hours. For this reason, have opted to prevail VCTS until 22Z to account for some potential upstream development. Will closely monitor convective trends and amend as necessary this afternoon. For the Waco TAF site, somewhat greater convective coverage is expected this afternoon. Given the well-mixed nature of the boundary layer, any storms will be capable of producing brief strong wind gusts. Convection will wane this evening with the loss of daytime heating. Otherwise, VFR conditions are expected with a slight veering of the surface flow tomorrow mid-morning with winds becoming east or east-southeast. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 77 98 78 98 79 / 10 10 10 5 5 Waco 75 97 76 97 76 / 20 10 5 5 5 Paris 73 95 73 96 74 / 10 10 10 5 5 Denton 73 95 74 96 75 / 10 10 10 5 5 McKinney 73 95 73 95 75 / 10 10 10 5 5 Dallas 78 98 79 98 80 / 10 10 5 5 5 Terrell 73 95 74 96 76 / 10 10 5 5 5 Corsicana 74 96 75 97 76 / 20 10 5 5 5 Temple 73 95 75 96 74 / 20 10 5 5 5 Mineral Wells 72 94 71 97 73 / 10 10 5 5 5 && .FWD Watches/Warnings/Advisories... None. && 90/77
Hazardous weather outlook, Jun 28, 3:26 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT TUE JUN 28 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 326 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING WITH THE HIGHEST COVERAGE OF STORMS SOUTH OF INTERSTATE 20. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING DOWNBURST WINDS BEING THE MAIN THREAT. OTHERWISE...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL CONTINUE TO WARM INTO THE HOLIDAY WEEKEND WITH HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
In the hours before
Special weather statement, Jun 28, 2:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 237 PM CDT TUE JUN 28 2016 TXZ174-282015- MILAM TX- 237 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILAM COUNTY UNTIL 315 PM CDT... AT 237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMERON...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON. LAT...LON 3099 9705 3105 9686 3078 9675 3069 9703 TIME...MOT...LOC 1937Z 348DEG 14KT 3094 9694 58
Special weather statement, Jun 28, 2:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT TUE JUN 28 2016
TXZ148-162-282015-
ANDERSON TX-LEON TX-
239 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDERSON AND LEON
COUNTIES UNTIL 315 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ELKHART TO 6 MILES SOUTH OF BUFFALO.
MOVEMENT WAS SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKHART...CENTERVILLE...JEWETT AND LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9565 3153 9565 3150 9574 3147 9572
3146 9575 3146 9571 3138 9569 3134 9566
3130 9567 3127 9573 3120 9575 3116 9573
3109 9587 3109 9598 3107 9605 3100 9617
3097 9624 3134 9624 3168 9552 3156 9551
TIME...MOT...LOC 1939Z 008DEG 17KT 3160 9560 3137 9606
58Special weather statement, Jun 28, 3:11 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT TUE JUN 28 2016 TXZ157-282045- CORYELL- 311 PM CDT TUE JUN 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CORYELL COUNTY... AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT HOOD... MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COPPERAS COVE AND FORT HOOD. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3118 9798 3131 9781 3120 9765 3107 9791 TIME...MOT...LOC 2010Z 033DEG 14KT 3122 9780 58
Special weather statement, Jun 28, 3:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT TUE JUN 28 2016
TXZ162-282045-
LEON TX-
319 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
345 PM CDT...
AT 319 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CENTERVILLE...OR 15 MILES NORTH OF MADISONVILLE...
MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE AND LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3109 9581 3109 9598 3107 9602 3107 9605
3104 9609 3114 9616 3129 9592 3117 9576
TIME...MOT...LOC 2019Z 042DEG 14KT 3117 9590
58Special weather statement, Jun 28, 3:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT TUE JUN 28 2016
TXZ156>158-282115-
LAMPASAS TX-BELL TX-CORYELL TX-
325 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BELL...SOUTHEASTERN
LAMPASAS AND SOUTHWESTERN CORYELL COUNTIES UNTIL 415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES SOUTH OF EVANT TO NOLANVILLE. MOVEMENT
WAS SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... KILLEEN...COPPERAS COVE...HARKER
HEIGHTS...LAMPASAS...FORT HOOD... NOLANVILLE...SALADO...KEMPNER AND
LOMETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3089 9774 3094 9785 3104 9791 3103 9807
3118 9842 3140 9817 3110 9746 3088 9766
TIME...MOT...LOC 2024Z 049DEG 10KT 3132 9818 3110 9759
58Special weather statement, Jun 28, 3:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT TUE JUN 28 2016
TXZ174-282100-
MILAM TX-
332 PM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILAM COUNTY UNTIL 400 PM
CDT...
AT 330 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ABOUT 6 MILES EAST OF ROGERS AND JUST NORTH OF ROCKDALE. MOVEMENT
WAS SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKDALE...THORNDALE AND BUCKHOLTS.
LAT...LON 3053 9719 3073 9727 3076 9731 3089 9726
3098 9709 3059 9689 3047 9714
TIME...MOT...LOC 2030Z 016DEG 19KT 3093 9710 3072 9703
58The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jun 27, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jun 27, 7:38 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 27, 8:05 PM CDT | River Flood Warning | FWD | Dallas | 36 hr |
| Jun 28, 12:51 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jun 28, 2:04 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | FWD | Leon | 40 min |
| Jun 28, 2:37 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam | 37 min |
| Jun 28, 2:56 PM CDT | Areal Flood Advisory | FWD | Leon, Limestone, Robertson | 3 hr |
| Jun 28, 3:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Jun 28, 3:19 PM CDT | Special Weather Statement | FWD | Leon | 26 min |
| Jun 28, 3:25 PM CDT | Special Weather Statement | FWD | Lampasas | 50 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Jun 28, 4:24 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Jun 28, 4:29 PM CDT | Special Weather Statement | FWD | Bosque | 31 min |
| Jun 28, 4:41 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Jun 28, 4:51 PM CDT | Areal Flood Advisory | FWD | Bosque | 114 min |
| Jun 28, 5:00 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Jun 28, 6:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jun 28, 6:51 PM CDT | Special Weather Statement | FWD | Johnson, Somervell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.